Arkansas, 2008

Flash Flooding in Arkansas, March 3, 2008

March 3, 2008 · NWS TSA · 7 events in 7 counties and zones

Heavy rain caused flash flooding across northwest Arkansas during the morning hours of March 3.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Heavy rain caused flash flooding across northwest Arkansas during the morning hours of March 3.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 2, 11:16 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Mar 2, 11:16 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1116 PM CST SUN MAR 2 2008

.MESOSCALE UPDATE...
THE SUPERCELLS MOVING ACROSS SOUTHEAST OKLAHOMA
HAVE MOVED NORTH OF THE GREATEST LOW-LEVEL INSTABILITY
AND HAVE LOST ORGANIZATION MOVING INTO CENTRAL
LE FLORE COUNTY.

THE SQUALL LINE CONTINUES SOUTHEAST ACROSS THE
FORECAST AREA.  EXPERIMENTAL WIND AND HAIL FORECAST
GRIDS SHOW VALUES RIGHT AT SEVERE LEVELS.  THIS
SEVERE POTENTIAL WILL CONTINUE WITH THE LINE OF STORMS
INTO THE OVERNIGHT HOURS.

THERE REMAINS CONCERN THAT ISOLATED CELLS COULD DEVELOP
AHEAD OF THE LINE IN FAR SOUTHEAST OKLAHOMA AND BECOME
SUPERCELLS AND THIS WILL BE MONITORED.  IN ADDITION...
VERY STRONG LOW-LEVEL SHEAR EXISTS...SO LOW-LEVEL
ROTATION COULD DEVELOP WITH ANY OF THE STRONGER
CELLS AND NEAR BOWING LINE SIGEMENTS.

FLASH FLOOD POTENTIAL WILL BEGIN TO INCREASE OVERNIGHT
AS THE LINE OF STORMS MERGES WITH THE EXPANDING AREA
OF THUNDERSTORMS AHEAD OF THE LINE.

&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL NOON MONDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     WIND ADVISORY UNTIL 6 AM MONDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
     OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
     OKZ066-OKZ067-OKZ068-OKZ070-OKZ071.

     WINTER STORM WATCH FROM 8 AM MONDAY TO 6 AM TUESDAY FOR OKZ057-
     OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-
     OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
     OKZ075-OKZ076.

AR...FLOOD WATCH UNTIL NOON MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

     WINTER STORM WATCH FROM 8 AM MONDAY TO 6 AM TUESDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Mar 2, 9:11 PM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
911 PM CST SUN MAR 2 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031515-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
911 PM CST SUN MAR 2 2008

...A MAJOR STORM WITH SEVERE WEATHER...FLOODING AND WINTER WEATHER
TO AFFECT THE AREA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
	ONSET....NOW...ENDING BY 6AM.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL
        ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOW...ENDING BY 6AM

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOW.

	AREA AT GREATEST RISK...SOUTHEAST AND EAST-CENTRAL OKLAHOMA
        ALONG WITH NORTHWEST ARKANSAS.

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA.
	ONSET...AFTER 5AM.

SIGNIFICANT WINDS.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOW.

DISCUSSION...
A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT.
AHEAD OF IT THUNDERSTORMS WILL INCREASE WITH THE
THREAT FOR WIND AND HAIL.  THERE IS SOME POTENTIAL
FOR A BRIEF TORNADO WITH ANY STORM IN THE AREA GIVEN
THE VERY STRONG AND TURNING LOW-LEVEL WINDS.  THIS
LOW-LEVEL WIND SHEAR WILL BE MAXIMIZED IN THE ARKANSAS
RIVER VALLEY IN EXTREME EASTERN OKLAHOMA AND WEST-CENTRAL
ARKANSAS.  PERSONS IN SEVERE THUNDERSTORM WARNINGS
SHOULD BE READY TO MOVE TO PLACE OF SAFETY AS TORNADOES
IN THESE CIRCUMSTANCES CAN DEVELOP SUDDENLY.

WITH THE EXPANDING STORM ACTIVITY...HEAVY RAIN WILL BECOME
WIDESPREAD TONIGHT WITH THE MOST PROLONGED RAINS
EXPECTED FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
RAINFALL OF 1 TO 3 INCHES IS EXPECTED TO BE COMMON IN THE
AREA WITH AMOUNTS TO AROUND 4 INCHES POSSIBLE TOWARD MORNING.

STRONG WINDS WILL FOLLOW BEHIND THE COLD FRONT WITH GUSTS
NEAR 45 MPH AT TIMES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
THE REGIONAL SPOTTER NETWORK HAS BEEN ACTIVATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL
...HEAVY RAIN POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HEAVY RAIN WILL CONTINUE INTO MONDAY BEHIND THE FRONT BRINGING
STORM TOTALS IN SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS
TO AROUND 5 INCHES IN SOME AREAS.  FLOODING OF MAIN STEM RIVERS
AND FLASH FLOODING WILL OCCUR IN THE AREAS RECEIVING THE HEAVIEST
RAIN.

AS COLD AIR MOVES IN BEHIND THE FRONT AND THE MAIN UPPER-LEVEL
SYSTEM APPROACHES...WINTRY PRECIPITATION WILL DEVELOP.  THERE IS
THE POTENTIAL FOR A BAND OF HEAVY SNOW TO DEVELOP IN
PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  BURSTS
OF VERY HEAVY SNOW WITH THUNDER WILL BE POSSIBLE...CAUSING
ACCUMULATIONS DESPITE THE WARM GROUND CONDITIONS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
ALL EMERGENCY AGENCIES IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
SHOULD CLOSE FOLLOW THE LATEST INFORMATION FOR THIS MAJOR STORM AND
PREPARE FOR THE IMPACTS RELATED TO SEVERE THUNDERSTORMS...FLOODING
AND HEAVY SNOW.  SEE THE LATEST ADVICES FROM THIS OFFICE FOR
THE MOST UP TO DATE INFORMATION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 2, 11:57 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CST SUN MAR 2 2008

OKZ068>074-030645-
ADAIR OK-CHEROKEE OK-HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG
OK-SEQUOYAH OK-
1157 PM CST SUN MAR 2 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CST
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE...SOUTHERN CHEROKEE AND NORTHWESTERN SEQUOYAH

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

IN SOUTHEAST OKLAHOMA
     MCINTOSH...WESTERN HASKELL AND NORTHERN PITTSBURG

AT 1157 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES EAST OF FORT GIBSON TO 5 MILES WEST OF
SCIPIO...MOVING EAST AT 45 MPH.

A LARGE PORTION OF MUSKOGEE...SOUTHERN ADAIR...SOUTHERN CHEROKEE...
NORTHWESTERN SEQUOYAH...MCINTOSH...WESTERN HASKELL AND NORTHERN
PITTSBURG COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 1245 AM
CST.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3584 9450 3503 9536 3500 9608 3582 9533
      3582 9528 3586 9523 3588 9451
TIME...MOT...LOC 0557Z 267DEG 44KT 3582 9511 3506 9601
Special weather statement, Mar 3, 12:13 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 AM CST MON MAR 3 2008

ARZ001-010-OKZ063-068-069-030715-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-WASHINGTON AR-
1213 AM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN WASHINGTON AND BENTON

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE AND ADAIR

IN EAST CENTRAL OKLAHOMA
     EASTERN CHEROKEE

AT 1213 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES EAST OF SULPHUR SPRINGS TO KANSAS TO 8
MILES SOUTHWEST OF ELDON...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...STILWELL...BARON...
PROCTOR...WESTVILLE...WATTS...JAY...OAKS...TWIN OAKS...KANSAS...
COLCORD...WEST SILOAM SPRINGS...ELDON...SCRAPER...FAIRMOUNT...
MILLER...WALNUT GROVE...BENTONVILLE...SILOAM SPRINGS...ROGERS...
SULPHUR SPRINGS...GENTRY...GRAVETTE...PEA RIDGE...HEALING SPRINGS...
SPRINGTOWN...HIGHFILL...CAVE SPRINGS...CHEROKEE CITY...DECATUR...
CENTERTON...AVOCA...HIWASSE...BELLA VISTA...PRAIRIE GROVE...
STRICKLER...MORROW...VINEY GROVE...WEDINGTON...WHEELER...TONTITOWN...
ELM SPRINGS AND MARIETTA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3648 9402 3625 9416 3577 9431 3578 9499
      3619 9492 3650 9486 3651 9423 3649 9402
TIME...MOT...LOC 0613Z 263DEG 15KT 3649 9440 3620 9475
          3583 9489
Special weather statement, Mar 3, 12:31 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1231 AM CST MON MAR 3 2008

ARZ019-020-029-030715-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
1231 AM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CST
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN SEBASTIAN AND NORTHERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHEASTERN CRAWFORD

AT 1231 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES WEST OF VESTA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL...PARADISE...
OZARK...MULBERRY...VESTA...CECIL...TONEY...LONELM...CRAVENS...
WATALULA...JETHRO...BARNES...TURNERS BEND...CASS...REDDING...
WIEDERKEHR VILLAGE AND DYER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3578 9379 3548 9370 3530 9417 3549 9417
TIME...MOT...LOC 0631Z 227DEG 40KT 3537 9414
Special weather statement, Mar 3, 12:51 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1251 AM CST MON MAR 3 2008

OKZ068>076-030745-
ADAIR OK-CHEROKEE OK-HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH
OK-MUSKOGEE OK-PITTSBURG OK-SEQUOYAH OK-
1251 AM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CST
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE...SOUTHEASTERN CHEROKEE AND SEQUOYAH

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

IN SOUTHEAST OKLAHOMA
     EASTERN MCINTOSH...HASKELL...NORTHERN LE FLORE...EASTERN
     PITTSBURG AND LATIMER

AT 1251 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF GORE TO 4 MILES SOUTHWEST OF
PITTSBURG...MOVING EAST AT 35 MPH.

A LARGE PORTION OF SOUTHEASTERN MUSKOGEE...SOUTHERN ADAIR...
SOUTHEASTERN CHEROKEE...SEQUOYAH...EASTERN MCINTOSH...HASKELL...
NORTHERN LE FLORE...EASTERN PITTSBURG AND LATIMER COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 145 AM CST.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
50 MPH...AND BRIEF TORRENTIAL RAINFALL.  MOTORISTS SHOULD NOT CROSS
WATER COVERED ROADWAYS WHERE THE WATER DEPTH IS UNKNOWN.

LAT...LON 3565 9447 3471 9519 3470 9596 3567 9517
      3568 9448
TIME...MOT...LOC 0651Z 269DEG 33KT 3565 9506 3466 9583
Special weather statement, Mar 3, 1:01 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
101 AM CST MON MAR 3 2008

ARZ001-002-010-011-019-020-OKZ069-072-030800-
ADAIR OK-BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON
AR-SEQUOYAH OK-WASHINGTON AR-
101 AM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WASHINGTON...CARROLL...NORTHERN CRAWFORD...EASTERN BENTON AND
     MADISON

IN WEST CENTRAL ARKANSAS
     NORTHERN FRANKLIN

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

AT 101 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF PEA RIDGE TO 4 MILES EAST OF
CANEHILL TO 5 MILES SOUTHEAST OF BUNCH...MOVING EAST AT 30 MPH. MUCH
OF THE ALERT AREA WILL BE AFFECTED BY THIS LINE OF STORMS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3648 9328 3613 9328 3611 9330 3611 9345
      3597 9342 3594 9347 3575 9360 3575 9367
      3560 9371 3562 9484 3594 9449 3650 9430
      3652 9379
TIME...MOT...LOC 0701Z 270DEG 26KT 3650 9409 3590 9432
          3562 9470
Special weather statement, Mar 3, 1:48 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 AM CST MON MAR 3 2008

ARZ019-020-029-OKZ049-072>076-030845-
CRAWFORD AR-FRANKLIN AR-HASKELL OK-LATIMER OK-LE FLORE OK-PITTSBURG
OK-PUSHMATAHA OK-SEBASTIAN AR-SEQUOYAH OK-
148 AM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 AM CST
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     SEBASTIAN AND FRANKLIN

IN NORTHWEST ARKANSAS
     CRAWFORD

IN EAST CENTRAL OKLAHOMA
     EASTERN SEQUOYAH

IN SOUTHEAST OKLAHOMA
     EASTERN HASKELL...LE FLORE...SOUTHEASTERN PITTSBURG...NORTHERN
     PUSHMATAHA AND LATIMER

AT 148 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CASS TO MOFFETT TO 7 MILES NORTHWEST OF DUNBAR...
MOVING NORTHEAST AT 30 MPH. A LARGE PORTION OF THE ALERT AREA WILL
BE AFFECTED BY THIS LINE OF STORMS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3445 9578 3454 9568 3500 9541 3565 9449
      3570 9368 3539 9369 3538 9378 3530 9381
      3530 9389 3521 9392 3523 9400 3514 9403
      3507 9423 3496 9423 3491 9443 3453 9449
      3449 9502 3445 9507
TIME...MOT...LOC 0748Z 240DEG 29KT 3571 9382 3540 9445
          3454 9562

The radar

The Western Arkansas radar (KSRX), 14 km away, was scanning. The volume nearest the first event began at 07:50 UTC.

Open the radar archive at this moment

Event by event

7 flash flood. Local standard time, as filed.

Flash Flood, Sebastian

When
March 3, 1:50 AM CST to 12:50 PM CST
Where
Sebastian County, 3 mi NE of Ft Smith to 1 mi N of Greenwood
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.411, -94.382

Heavy rain caused several roads to be closed due to high water. Water also entered several buildings. Some water rescues were performed.

Flash Flood, Franklin

When
March 3, 3:30 AM CST to 9:30 AM CST
Where
Franklin County, 5 mi NE of Ozark to 5 mi NW of Ozark
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.551, -93.767

Heavy rain caused city streets in Ozark and secondary roads around Ozark to be flooded.

Flash Flood, Crawford

When
March 3, 3:30 AM CST to 9:30 AM CST
Where
Crawford County, Van Buren to Alma
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.430, -94.350

Heavy rains caused numerous city streets to be closed due to high water in Van Buren. Numerous rural roads across the county were also flooded.

Flash Flood, Benton

When
March 3, 9:00 AM CST to 10:00 AM CST
Where
Benton County, 3 mi S of Siloam Spgs to 5 mi N of Siloam Spgs
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.137, -94.530

Heavy rain caused a few secondary roads in the southwest part of Benton County to be closed due to high water.

Flash Flood, Madison

When
March 3, 9:45 AM CST to 11:45 AM CST
Where
Madison County, 1 mi W of Hindsville to 5 mi NNE of Hindsville
Cause
Heavy Rain
Reported by
Public
Coordinates
36.150, -93.868

Heavy rain caused water to flow over some secondary roads.

Flash Flood, Washington

When
March 3, 9:45 AM CST to 11:45 AM CST
Where
Washington County, 2 mi N of Elkins to 2 mi W of Elkins
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.029, -94.000

A road near Elkins was closed due to high water.

Flash Flood, Carroll

When
March 3, 9:45 AM CST to 11:45 AM CST
Where
Carroll County, 7 mi N of Berryville to 7 mi W of Berryville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.471, -93.570

Heavy rain caused numerous roads across Carroll County to be closed due to high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87506, 87512, 87515, 87516, 87519, 87521, 87525.